Alert archive / Maine / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 40, NWS Gray, ME

July 6, 20215 counties in Maine

NWS Gray, ME issued this severe thunderstorm warning at Jul 6, 2021, 8:34 PM EDT for 5 counties in Maine. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 8:34 PM EDT (00:34 UTC)
Expired
Jul 6, 2021, 9:15 PM EDT
In force
41 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Oxford County, ME, Sagadahoc County, ME

The radar

The Portland,ME radar (KGYX), 29 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

432 
WUUS51 KGYX 070034
SVRGYX
MEC001-005-011-017-023-070115-
/O.NEW.KGYX.SV.W.0040.210707T0034Z-210707T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gray ME
834 PM EDT Tue Jul 6 2021

The National Weather Service in Gray Maine has issued a

* Severe Thunderstorm Warning for...
  Southwestern Kennebec County in south central Maine...
  Southeastern Oxford County in western Maine...
  Androscoggin County in southwestern Maine...
  Northeastern Cumberland County in southwestern Maine...
  Northwestern Sagadahoc County in south central Maine...

* Until 915 PM EDT.

* At 832 PM EDT, severe thunderstorms were located along a line
  extending from 7 miles northeast of Lewiston to 6 miles southwest
  of Mechanic Falls, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lewiston, Brunswick, Mechanic Falls, Topsham, Turner, Litchfield,
  Lisbon, Greene, Durham, Bowdoin, Bowdoinham, Leeds, New Gloucester,
  Wales, Sabattus, Poland, Minot, Richmond, Pownal and Monmouth.

This includes the following highways...
 Interstate 295 between mile markers 36 and 46.
 Interstate 95 between mile markers 69 and 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4409 6979 4405 6979 4389 7021 4405 7052
      4425 7012 4411 6977
TIME...MOT...LOC 0032Z 300DEG 22KT 4419 7013 4405 7050 

HAIL...0.75IN
WIND...60MPH
 
$$

Clair
2 follow-up statements
028 
WWUS51 KGYX 070058
SVSGYX

Severe Weather Statement
National Weather Service Gray ME
858 PM EDT Tue Jul 6 2021

MEC017-070107-
/O.CAN.KGYX.SV.W.0040.000000T0000Z-210707T0115Z/
Oxford ME-
858 PM EDT Tue Jul 6 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OXFORD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4409 6979 4405 6979 4392 7013 4408 7037
      4423 7008 4411 6977
TIME...MOT...LOC 0057Z 300DEG 22KT 4412 6997 4398 7035 

$$

MEC001-005-011-023-070115-
/O.CON.KGYX.SV.W.0040.000000T0000Z-210707T0115Z/
Kennebec ME-Androscoggin ME-Cumberland ME-Sagadahoc ME-
858 PM EDT Tue Jul 6 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHWESTERN KENNEBEC...SOUTHEASTERN ANDROSCOGGIN...NORTHEASTERN
CUMBERLAND AND NORTHWESTERN SAGADAHOC COUNTIES...

At 857 PM EDT, severe thunderstorms were located along a line
extending from Litchfield to 6 miles north of Gray, moving southeast
at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lewiston, Brunswick, Topsham, Litchfield, Lisbon, Greene, Durham,
Bowdoin, Bowdoinham, Leeds, Wales, Sabattus, Minot, Richmond, Poland
and Monmouth.

This includes the following highways...
 Interstate 295 between mile markers 36 and 46.
 Interstate 95 between mile markers 74 and 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4409 6979 4405 6979 4392 7013 4408 7037
      4423 7008 4411 6977
TIME...MOT...LOC 0057Z 300DEG 22KT 4412 6997 4398 7035 

HAIL...<.75IN
WIND...60MPH
 
$$

Clair
051 
WWUS51 KGYX 070107
SVSGYX

Severe Weather Statement
National Weather Service Gray ME
907 PM EDT Tue Jul 6 2021

MEC001-005-011-023-070116-
/O.EXP.KGYX.SV.W.0040.000000T0000Z-210707T0115Z/
Kennebec ME-Androscoggin ME-Cumberland ME-Sagadahoc ME-
907 PM EDT Tue Jul 6 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KENNEBEC...
SOUTHEASTERN ANDROSCOGGIN...NORTHEASTERN CUMBERLAND AND NORTHWESTERN
SAGADAHOC COUNTIES WILL EXPIRE AT 915 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds greater than 40mph are still possible with these thunderstorms.

LAT...LON 4409 6979 4405 6979 4392 7013 4408 7037
      4423 7008 4411 6977
TIME...MOT...LOC 0106Z 300DEG 22KT 4410 6993 4397 7031 

$$

Clair

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 8:11 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 6, 8:11 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Gray ME
811 PM EDT Tue Jul 6 2021

.SYNOPSIS...
Cold front drops south from Canada through this evening
bringing scattered thunderstorms through early evening. This
front will stall over the area with another round of
thunderstorms possible Wednesday afternoon. Low pressure will
form along this front Thursday bringing potentially heavy rain
Thursday night into Friday morning with a focus on the
mountains. Tropical system Elsa will be in the vicinity of Cape
Cod Friday and will accelerate northeastward towards Nova Scotia
Friday night bringing another round of potentially heavy
rainfall focused on coastal areas with the core of the winds
staying offshore. Drying trend is expected over the weekend as
weak high pressure builds over the Northeast.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
710 PM Update...Have updated PoPs a little bit to better account
for the two areas of convection moving southeastward. Not
completely out of the question that one or both of these storms
could be warned on given the instability axis on the coastal
plain.

6 PM Update...Have cancelled the severe thunderstorm watch for
southern NH. A few pop-up storm possible next 2 hours or so, but
mainly across northern zones where better forcing for ascent
will be found. Otherwise, no significant changes to the going
forecast other than to add some patchy fog later on.

Previously...

Strong to severe thunderstorms are along our border region
across SW NH with little threat of any strong convection
further north of Hillsborough county based on current rad/sat
trends and CAM guidance. Further north a mid level cloud deck is
keeping things on the cooler side today. The potential still
exists for a few showers to pop-up this afternoon/evening but
should be very isolated in coverage. Clearing tonight for most
areas with enough offshore flow out of the westerly flow to
limit fog development along the coast. Weak cold front pushes
through later tonight bringing in some drier area across the
north with temperatures remaining elevated further south with
lows in the 60s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Weak frontal boundary washes out across Southern New England
during the day tomorrow. Much drier air will mitigate any shower
potential across most of Maine with a partly sunny day on tap.
The area to watch tomorrow is across Southern NH and maybe York
County Maine closer to the stalled frontal boundary where
dewpoints remain in the mid to upper 60s. A vort max embedded in
the progressive 500mb flow is progged to cross this region
around max heating which could be a focus for an area of
thunderstorm development. SPC has the region under Marginal risk
with a lot of guidance hinting at the potential for some strong
storms. I introduced some enhance wording across Southern NH due
to this threat. Warm front begins to push back north on
Wednesday night with the chance for showers spreading north
during the overnight hours. Temps will be conformable and
seasonable across the north, but will remain warm and sticky
across the Mass/NH border.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Active weather is expected to close out the work week. The features
in play will be a frontal boundary stalled over New England Thursday
with an approaching mid-level trough and upper level jet streak
along with Tropical System Else moving up the Eastern Seaboard.
Regardless of the ultimate track of Elsa, northern New England
stands to receive a decent soaking rain Thursday into Friday.
High pressure builds in Saturday for a drying trend with mostly
fair weather expected Sunday into Monday. Highs temperatures
will start the period in the low 70s Thursday and will slowly
increase through the weekend approaching the low 80s by Sunday
while dewpoints generally remain below oppressive levels in the
mid 60s to upper 50s.

A frontal boundary is progged to be positioned west to east across
upstate NY through the NH/MA border leaving much of the
forecast area on the cool side of the boundary Thursday. This
will lead to highs generally in the 60s to near 70F. Closer to
the boundary forecast confidence drops off with regards to high
temperatures as ensembles show a good 15 degree spread in highs
and have stuck to the NBM which yields highs in the low 70s
across southern New Hampshire. Expect mostly cloudy skies
Thursday with increasing chances for rain through Thursday
afternoon as low pressure forms along the boundary in response
to the mid level trough moving through the Great Lakes.

The ingredients are there for a predecessor rainfall event late
Thursday into Friday morning as low pressure tracks from Lake
Ontario through the St Lawrence Valley lifting a warm front through
the region. Ensembles continue to show PWATs increasing to greater
than 1.75 inches Thursday night with favorable dynamics from the
right rear entrance region of an upper level jet streak. Some
elevated instability Thursday afternoon into Thursday night along
with warm cloud layer depths approaching 12KFT will also contribute
to heavy rain potential. Current QPF forecast for Thursday into
Friday is a general 1-2 inches with local amounts to 3 inches
in the White Mountains. Recent rainfall has brought up soil
moisture across the area, and while much of the area can still
handle 1 to 3 inches over an 12 to 24 hour period, it is the
potential for convective heavy rainfall rates over a 3 to 6 hour
period that could cause some flash flood concerns Thursday
night. WPC has now brought much of New Hampshire into a Slight
Risk for rainfall to exceed flash flood guidance with Marginal
risk into Maine so will continue to monitor for flash flood
potential centered on Thursday night into Friday morning.

Going into Friday the 18Z advisory from NHC has Elsa projected to be
of tropical storm strength south of Long Island, New York. The 12Z
model suite indicates Elsa will undergo extra-tropical
transition Friday as it accelerates northeastward towards Nova
Scotia. The overall concern for wind impacts is low with the
core of the winds staying offshore and near zero probabilities
of tropical storm force winds penetrating the forecast area. The
main concern will be the potential for additional heavy rain
late Friday and Friday night. At this time it looks that the
bulk of the heavy rain from Elsa will pass over the waters into
southeast New Hampshire and the coastal plain of Maine while the
heavy rain from Thursday night looks to be centered over the
mountains. This scenario, where the heaviest rain Thursday night
falls over the mountains followed by the heavy rain from Elsa
falling over the coastal plain late Friday, would be ideal for
minimizing hydrologic concerns. Will continue to watch closely
over the next couple of forecast cycles as any overlap from
heavy rain Thursday night followed by heavy rain from Elsa will
increase the potential for flash flooding.

Elsa continues to accelerate northeastward Saturday morning into the
Canadian Maritimes with weak high pressure building into the
Northeast. A drying trend is expected Saturday into Sunday,
although cyclonic flow aloft may bring enough lift for scattered
afternoon showers with temperatures gradually moderating into
the low 80s.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Short Term...VFR conditions are expected tonight at all TAF
terminals as shower and thunderstorm activity will quickly
diminish. Tomorrow a weak cold front will push across the region
bringing another round of showers and isolated thunderstorms
with the greatest likelihood at the KCON/KMHT/KPSM TAF
terminals.

Long Term...Widespread restrictions to MVFR/IFR area expected to
develop by Thursday afternoon into Friday morning in periods of
heavy rain. Tropical System Elsa will pass southeast of the area
Friday into Saturday brining another round of heavy rain and
likely restrictions. Drying trend is expected Saturday with
mainly VFR into Sunday.

&&

.MARINE...
Short Term...southwesterly offshore flow will continue through
the night with outer water near shore waves approaching 5 feet.
A cold front crosses the coastal waters tomorrow before stalling
in Cape Cod Bay. Winds will become light before switching to
the NE by Wednesday night. Seas and winds will remain below SCA
conditions.

Long Term...Tropical System Elsa will pass near Cape Cod Friday
morning bringing increasing southerly winds turning easterly
with SCA likely Friday and potential Gales Friday afternoon as
the system undergoes extra-tropical transition. Seas will build
to 5 ft Friday with much higher waves expected to the southeast
of marine zones. Else accelerates into the Canadian maritimes
Saturday morning with winds relaxing Saturday and seas dropping
below 5 ft Saturday evening.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Ekster
SHORT TERM...Dumont
LONG TERM...Schroeter
Hazardous weather outlook, Jul 6, 6:11 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
611 PM EDT Tue Jul 6 2021

MEZ018-019-023-024-033-NHZ005>015-072215-
Interior York-Central Interior Cumberland-Coastal York-
Coastal Cumberland-Interior Cumberland Highlands-Southern Grafton-
Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
611 PM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for Maine, southwest Maine,
western Maine, New Hampshire, central New Hampshire, northern New
Hampshire and southern New Hampshire.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few showers and thunderstorms will be likely Wednesday afternoon.
One or two storms could be locally severe, with wind damage being
the primary threat. The greatest threat is likely to be across the
southern half of New Hampshire and Cumberland and York Counties in
Maine.

Moderate to locally heavy rainfall is possible Thursday into Friday
as tropical moisture interacts with a stalled front. Tropical System
Elsa is expected to pass from Cape Cod towards Nova Scotia late
Friday potentially bringing another round of moderate to heavy rain
Friday afternoon and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-020>022-025>028-NHZ001>004-072215-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Androscoggin-Kennebec-
Interior Waldo-Sagadahoc-Lincoln-Knox-Coastal Waldo-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-
611 PM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for south central Maine,
southwest Maine, west central Maine, western Maine and northern New
Hampshire.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Moderate to locally heavy rainfall is possible Thursday into Friday
as tropical moisture interacts with a stalled front. Tropical System
Elsa is expected to pass from Cape Cod towards Nova Scotia late
Friday potentially bringing another round of moderate to heavy rain
Friday afternoon and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-072215-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
611 PM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The remnants of what is now Tropical Storm Elsa approach the Gulf of
Maine late this week. Southerly winds are expected to increase on
Friday and may approach Gale Force, particularly off the Midcoast of
Maine.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 6, 4:32 PM EDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Gray ME
432 PM EDT Tue Jul 6 2021

NHZ011-015-062100-
Western And Central Hillsborough-Cheshire-
432 PM EDT Tue Jul 6 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHESHIRE AND
NORTHWESTERN HILLSBOROUGH COUNTIES...

At 431 PM EDT, a strong thunderstorm was located near Antrim, or 13
miles northeast of Keene, moving east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Peterborough, Antrim, Greenfield, Lyndeborough, Francestown,
Bennington, Nelson, Windsor, Hancock, Deering, Weare and
Hillsborough.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4300 7218 4313 7216 4311 7172 4289 7181
TIME...MOT...LOC 2031Z 283DEG 25KT 4306 7208

MSC
Special weather statement, Jul 6, 4:58 PM EDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Gray ME
458 PM EDT Tue Jul 6 2021

NHZ007-008-011-015-062130-
Merrimack-Western And Central Hillsborough-Cheshire-Sullivan-
458 PM EDT Tue Jul 6 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SULLIVAN...
NORTHEASTERN CHESHIRE...NORTHWESTERN HILLSBOROUGH AND SOUTHWESTERN
MERRIMACK COUNTIES...

At 458 PM EDT, a strong thunderstorm was located over Windsor, or 11
miles southwest of Henniker, moving southeast at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Henniker, Peterborough, New Boston, Antrim, Mont Vernon, Greenfield,
Lyndeborough, Hancock, Francestown, Bennington, Nelson, Windsor,
Deering, Hillsborough, Weare, Goffstown, Mount Vernon, Dunbarton and
Washington.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4306 7219 4321 7208 4306 7153 4288 7176
TIME...MOT...LOC 2058Z 298DEG 33KT 4311 7204

Clair
Special weather statement, Jul 6, 5:07 PM EDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Gray ME
507 PM EDT Tue Jul 6 2021

NHZ013-062130-
Interior Rockingham-
507 PM EDT Tue Jul 6 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ROCKINGHAM
COUNTY...

At 506 PM EDT, a strong thunderstorm was located near Salem, moving
east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Derry, Salem, Hampstead, Atkinson, Kingston, Danville, East Kingston,
Newton, South Hampton, Plaistow and Sandown.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4280 7123 4292 7124 4289 7093 4287 7097
      4286 7103 4285 7105 4281 7107 4282 7113
      4281 7116 4279 7119
TIME...MOT...LOC 2106Z 275DEG 24KT 4286 7114

Clair
Special weather statement, Jul 6, 7:34 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Gray ME
734 PM EDT Tue Jul 6 2021

NHZ003>006-009-070000-
Belknap-Northern Grafton-Southern Carroll-Southern Grafton-Northern
Carroll-
734 PM EDT Tue Jul 6 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRAFTON...NORTH
CENTRAL BELKNAP AND CENTRAL CARROLL COUNTIES...

At 734 PM EDT, a strong thunderstorm was located 8 miles north of
Sandwich, or 11 miles north of Moultonborough, moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Conway, Moultonborough, Meredith, Ossipee, Holderness, Tamworth,
Sandwich, Gilford, Bartlett, Madison, Freedom, Center Harber, Albany,
Eaton, Ellsworth, Livermore, Campton, Thornton, Waterville Valley and
Tuftonboro.

This includes Interstate 93 between mile markers 84 and 90.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4406 7143 4391 7099 4361 7134 4385 7176
TIME...MOT...LOC 2334Z 292DEG 25KT 4391 7146

Clair
Special weather statement, Jul 6, 8:00 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Gray ME
800 PM EDT Tue Jul 6 2021

MEZ012-018-019-033-NHZ004-006-070030-
Southern Oxford-Interior Cumberland Highlands-Interior York-Central
Interior Cumberland-Southern Carroll-Northern Carroll-
800 PM EDT Tue Jul 6 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN YORK...SOUTHWESTERN
OXFORD...WEST CENTRAL CUMBERLAND AND EAST CENTRAL CARROLL COUNTIES...

At 800 PM EDT, a strong thunderstorm was located near Tamworth, or 7
miles south of Conway, moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Conway, Ossipee, Moultonborough, Hiram, Effingham, Cornish, Tamworth,
Sandwich, Limington, Limerick, Madison, Brownfield, Freedom, Denmark,
Albany, Eaton, Parsonsfield, Newfield, Porter and Baldwin.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4377 7139 4400 7116 4391 7068 4362 7083
TIME...MOT...LOC 0000Z 287DEG 26KT 4388 7115

Clair
Special weather statement, Jul 6, 8:11 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Gray ME
811 PM EDT Tue Jul 6 2021

MEZ012-019>021-025-033-070045-
Southern Oxford-Interior Cumberland
Highlands-Androscoggin-Kennebec-Central Interior
Cumberland-Sagadahoc-
811 PM EDT Tue Jul 6 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
KENNEBEC...SOUTHEASTERN OXFORD...ANDROSCOGGIN AND NORTH CENTRAL
CUMBERLAND COUNTIES...

At 810 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles west of Winthrop to near
Waterford. Movement was east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Lewiston, Gardiner, Mechanic Falls, Turner, Litchfield, Farmingdale,
Manchester, Hallowell, Winthrop, Waterford, Lisbon, Greene, Bowdoin,
Harrison, Chelsea, Leeds, Buckfield, Hebron, Wales and Otisfield.

This includes the following highways...
 Interstate 295 between mile markers 50 and 51.
 Interstate 95 between mile markers 71 and 106.

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4425 6968 4397 7030 4416 7078 4435 7018
TIME...MOT...LOC 0010Z 283DEG 23KT 4430 7012 4412 7066

Clair

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:11 PM EDTSpecial Weather StatementGYXAndroscoggin34 min
Jul 6, 8:55 PM EDTSpecial Weather StatementGYXKennebec35 min
Jul 6, 8:58 PM EDTSpecial Weather StatementGYXYork47 min

Nearby

Severe Thunderstorm Warnings in Maine, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.